Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 55, NWS State College, PA

June 13, 2013Lancaster County, Lebanon County, York County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jun 13, 2013, 8:33 AM EDT for Lancaster County, Lebanon County, York County, Pennsylvania. It was in force for 57 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 13, 2013, 8:33 AM EDT (12:33 UTC)
Expired
Jun 13, 2013, 9:30 AM EDT
In force
57 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Lancaster County, PA, Lebanon County, PA, York County, PA

The radar

The Dover AFB radar (KDOX), 144 km from the middle of the area, began a volume at 12:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 8:45 AM EDTTSTM WND DMG1 W Christiana, PASEVERAL REPORTS OF TREES AND WIRES DOWN ACROSS SOUTHERN AND EASTERN LANCASTER CO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 3:58 AM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 0.6 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2013-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 416 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2013-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
416 J/kg
Mixed-layer CIN
-188 J/kg
Mixed-layer LCL
645 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

737 
WUUS51 KCTP 131233
SVRCTP
PAC071-075-133-131330-
/O.NEW.KCTP.SV.W.0055.130613T1233Z-130613T1330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
833 AM EDT THU JUN 13 2013

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LANCASTER COUNTY PENNSYLVANIA...
  SOUTHEASTERN LEBANON COUNTY PENNSYLVANIA...
  EASTERN YORK COUNTY PENNSYLVANIA...

* UNTIL 930 AM EDT

* AT 831 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS. THESE SEVERE STORMS EXTENDED FROM
  MANHEIM TO LITITZ TO EAST PETERSBURG TO SAFE HARBOR TO   
SHREWSBURY...MOVING EAST AT 30 MPH. THESE STORMS ARE CAPABLE   OF 
PRODUCING ONE INCH DIAMETER HAIL...AND DAMAGING WINDS IN EXCESS   OF 
60 MPH. 

* LOCATIONS INCLUDED IN THE WARNING...
  AKRON...COLUMBIA...CORNWALL...EPHRATA...LANCASTER...LEOLA...
  MILLERSVILLE...MOUNT JOY...NEW HOLLAND...WILLOW STREET...
  ADAMSTOWN...BRICKERVILLE...BROGUE...CHURCHTOWN...DELTA...DENVER...
  GAP...HOLTWOOD...KLEINFELTERSVILLE AND LANDISVILLE.

OTHER NOTABLE LOCATIONS IN THE WARNING... DUTCH WONDERLAND...
MILLERSVILLE UNIVERSITY AND FRANKLIN AND MARSHALL COLLEGE.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY 283...
ROUTE 30...ROUTE 222...ROUTE 322...STATE ROAD 41...STATE ROAD 501.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME ROTATION WITHIN THIS STORM. WHILE 
NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO 
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY 
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM ON THE LOWEST 
FLOOR.

SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS AND LARGE HAIL.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM EDT
THURSDAY MORNING FOR CENTRAL PENNSYLVANIA.

&&

LAT...LON 4002 7648 4010 7666 4031 7638 4031 7613
      4014 7587 4011 7593 4004 7593 3996 7599
      3987 7598 3985 7601 3979 7604 3972 7610
      3971 7624 3972 7677
TIME...MOT...LOC 1233Z 232DEG 37KT 4019 7644 4018 7633
          4010 7630 3998 7640 3980 7661

$$

FORECASTER: LA CORTE
2 follow-up statements
770 
WWUS51 KCTP 131248
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
848 AM EDT THU JUN 13 2013

PAC075-133-131257-
/O.CAN.KCTP.SV.W.0055.000000T0000Z-130613T1330Z/
LEBANON PA-YORK PA-
848 AM EDT THU JUN 13 2013

...THE SEVERE THUNDERSTORM WARNING FOR YORK AND LEBANON COUNTIES IS
CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM EDT
THURSDAY MORNING FOR CENTRAL PENNSYLVANIA.

LAT...LON 3978 7628 3995 7614 4025 7606 4025 7604
      4013 7587 4011 7593 4004 7593 3996 7599
      3987 7598 3985 7601 3977 7606 3972 7610
      3972 7624
TIME...MOT...LOC 1247Z 272DEG 41KT 4010 7602 4001 7599
          3994 7601 3977 7615 3959 7636

$$

PAC071-131330-
/O.CON.KCTP.SV.W.0055.000000T0000Z-130613T1330Z/
LANCASTER PA-
848 AM EDT THU JUN 13 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 AM EDT
FOR LANCASTER COUNTY...

AT 845 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING ONE INCH
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM NEW HOLLAND TO GAP TO CHRISTIANA
TO WAKEFIELD TO 16 MILES SOUTHWEST OF WAKEFIELD...MOVING EAST AT 50
MPH.

LOCATIONS INCLUDED IN THE WARNING...
TERRE HILL...QUARRYVILLE AND CHURCHTOWN.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE 222...
ROUTE 322...STATE ROAD 41.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED ROTATION IN THE VICINITY OF LEOLA WITH  
THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY DEVELOP. IF 
A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN 
A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM EDT
THURSDAY MORNING FOR CENTRAL PENNSYLVANIA.

&&

LAT...LON 3978 7628 3995 7614 4025 7606 4025 7604
      4013 7587 4011 7593 4004 7593 3996 7599
      3987 7598 3985 7601 3977 7606 3972 7610
      3972 7624
TIME...MOT...LOC 1247Z 272DEG 41KT 4010 7602 4001 7599
          3994 7601 3977 7615 3959 7636

$$

FORECASTER: LA CORTE
089 
WWUS51 KCTP 131259
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
859 AM EDT THU JUN 13 2013

PAC071-131309-
/O.CAN.KCTP.SV.W.0055.000000T0000Z-130613T1330Z/
LANCASTER PA-
859 AM EDT THU JUN 13 2013

...THE SEVERE THUNDERSTORM WARNING FOR LANCASTER COUNTY IS
CANCELLED...

THE LINE OF STORMS THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS 
MOVED OUT OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING 
HAS BEEN CANCELLED.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM EDT
THURSDAY MORNING FOR CENTRAL PENNSYLVANIA.

LAT...LON 3978 7628 3995 7614 4025 7606 4025 7604
      4013 7587 4011 7593 4004 7593 3996 7599
      3987 7598 3985 7601 3977 7606 3972 7610
      3972 7624
TIME...MOT...LOC 1259Z 232DEG 37KT 4035 7616 4034 7605
          4026 7602 4014 7612 3997 7634

$$

FORECASTER: LA CORTE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 7:53 AM EDT, 40 minutes earlier.

Area forecast discussion, Jun 13, 7:53 AM EDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
753 AM EDT THU JUN 13 2013

.SYNOPSIS...
SFC LOW LOCATED NEAR TOLEDO OHIO...EARLY THIS MORNING WILL TRACK
EASTWARD ACROSS PENNSYLVANIA AND GRADUALLY STRENGTHEN THIS
AFTERNOON. A COLD FRONT WILL DIVE SOUTHEAST ACROSS THE STATE
TONIGHT...FOLLOWED BY BRISK NORTH TO NORTHWEST WINDS AND
UNSEASONABLY COOL CONDITIONS ON FRIDAY. A LARGE HIGH PRESSURE SYSTEM
WILL BUILD INTO THE REGION FOR SATURDAY.

&&

.NEAR TERM /UNTIL NOON TODAY/...
ELEVATED CONVECTION AND A FEW QUASI-SUPERCELLS WERE SPREADING EAST
ABOVE A SHARP 925-850 MB THETA-E BOUNDARY THAT WAS SNAKING ITS WAY
FROM THE NW MTNS TO THE LOWER SUSQ VALLEY.

EARLIER INTENSE SQUALL LINE THAT PUSHED ACRS THE MIDWEST AND OHIO
VALLEY...HAS SHOWN A SIGNIFICANT WEAKENING TREND ACROSS ITS NRN
EXTENT /CURRENTLY MOVING ACROSS THE FAR NW PART OF OUR CWA/. THE
MAIN TARGET AREA FOR SEVERE GUSTS FROM THE SQUALL LINE /AND ISOLATED
SUPERCELLS IN THE WARM ADVECTION/STRONGER LLVL DIRECTIONAL SHEAR
ALONG THE WARM FRONT/ WILL BE SHIFTING TO THE SOUTHERN HALF OF THE
STATE FOR THE REST OF THIS MORNING...AND THROUGH THE AFTERNOON
HOURS.

RECENTLY ISSUED SEVERE TSRA WATCH 303 IS IN EFFECT UNTIL 11 AM EDT.

FLOOD WATCH CONTINUES ACROSS THE ENTIRE FORECAST AREA...AS WE
CONTINUE TO THINK THE RISK OF AT LEAST LOCALIZED DOWNPOURS CAUSING
PROBLEMS LOOKS REASONABLE. LATEST 00Z OP MODEL AND 21/03Z ENSEMBLE
GUIDANCE HAS BACKED OFF ON THE WIDESPREAD 2-3 INCH AMOUNTS IMPLIED
BY EARLIER RUNS ACROSS OUR CWA...WITH THE MAIN AXIS OF HEAVIER RAIN
NOW DEPICTED ACROSS SOUTHERN/CENTRAL NEW YORK.

GREATEST THREAT FOR HEAVIEST RAIN /UP TO 2 INCHES/ IN OUR CWA WILL
LIKELY BE ACROSS THE SOUTHERN TIER COUNTIES THAT WILL SEE A BIT MORE
TRAINING OF THE TSRA THIS MORNING...THEN RECOVERING INSTABILITY THIS
AFTERNOON WITH ANOTHER FEW ROUNDS OF STRONG TO POTENTIALLY SEVERE
TSRA NEAR THE WARM FRONT/OUTFLOW BOUNDARY IN THE WAKE OF THE CURRENT
MCS.

A PRONOUNCED/RATHER LARGE AREA OF SUBSIDENCE IN THE WAKE OF THE MCS
APPEARS THAT IT WILL LEAD TO A RELATIVE MIN IN QPF WITHIN A FEW
LAYERS OF COUNTIES EITHER SIDE OF INTERSTATE 80.

&&

.SHORT TERM /NOON TODAY THROUGH 6 PM FRIDAY/...
THE SURFACE LOW IS FCST TO TRACK THROUGH SOUTH/CENTRAL PA THIS
AFTERNOON WITH A RAPID SURGE IN PWATS...CAPE AND LOW LEVEL SHEAR
EXPECTED INTO THE AREA. CONDITIONS HAVE THE POTENTIAL TO CHANGE
RAPIDLY AS WE TRANSITION FROM A QUASI-LINEAR CONVECTIVE THREAT
POSSIBLY INTO A SUPERCELL THREAT IF THE SFC LOW CAN MANAGE TO TRACK
THROUGH CENTRAL PA...AS BULK OF MDL DATA SUGGEST. BEST COMBINATION
OF SHEAR AND INSTABILITY COMES TOGETHER OVR THE LOWER SUSQ VALLEY
DURING THE LATE MORNING AND AFTERNOON HOURS TODAY...WITH
SREF/GEFS CAPES NR 1500 J/KG AND STRONG 0-1KM AND DEEP LYR SHEAR
SUPPORTIVE OF SUPERCELLS.

ALTHOUGH ENSEMBLE MEAN QPF APPEARS TO FALL SHORT OF FFG...SOME
OPER RUNS SUGGEST HIGHER LOCALIZED TOTALS AND FLOODING STILL
POSSIBLE. MARFC NUMBERS INDICATE THE AREA CAN HANDLE A WIDESPREAD
1-2 INCHES OVR A 12-24 HOUR PERIOD. HOWEVER...WITH THE POTENTIAL
FOR THE RAIN TO COME IN SHORT INTENSE BURSTS...SIGNIFICANT
PROBLEMS COULD DEVELOP QUICKLY IN TYPICALLY FLOOD PRONE AREAS.

THE SEVERE THREAT WILL AS USUAL BE HANDLED IN THE VERY SHORT TERM
AND ADDRESSED AS IT POSSIBLY DEVELOPS THURSDAY. EXACTLY WHERE THE
LOW TRACKS AND HOW FAR NORTH THE WARM FRONT CAN INVADE WILL
DELINEATE THE THREAT FOR ROTATING STORMS.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
NOT A LOT OF CHANGE FROM YESTERDAY.

DID EXTEND THE MENTION OF SHOWERS INTO FRIDAY AFT...GIVEN
SECONDARY COLD FRONT DROPPING SE...AND COLD AIR ALOFT.

SATURDAY STILL LOOKS TO BE THE BETTER DAY THIS WEEKEND.

DID BRING SHOWERS AND STORMS INTO THE AREA SUNDAY MORNING
NOW...IN LINE WITH OTHER OFFICES AND NEW GUIDANCE.

STILL A CHC OF SHOWERS AND STORMS ON MONDAY...AS WE ARE IN
THE WARM SECTOR...BUT WEAK WAVES ALOFT MOVING IN.

COLD FRONT MOVES INTO PA ON TUE...STILL A CHC OF SHOWERS
AND STORMS.

WENT WITH A DRY DAY ON WED...WITH COOLER TEMPS.

&&

.AVIATION /12Z THURSDAY THROUGH MONDAY/...
A LINE OF SHOWERS AND THUNDERSTORMS ALONG AN INCOMING BOUNDARY
WILL MOVE THROUGH THE TAF SITES FROM WEST TO EAST THIS MORNING.
THIS LINE WILL MOVE THROUGH MDT AND LNS BY 13Z. THIS LINE WILL
EXIT THE CWA SHORTLY AFTER. THE BACK EDGE OF THE LINE IS MOVING
THROUGH...ALLOWING FOR BRIEFLY BETTER CONDITIONS. THE COPIOUS
AMOUNTS OF LOW PRESSURE WILL ALLOW FOR IFR CIGS AT BFD...WITH THE
REST OF THE TAF POINTS HAVING PERIODS OF MVFR CIGS AND VSBYS.
EXPECT THIS POTENT LOW PRESSURE SYSTEM WILL REDUCE CONDS WITH THE
POTENTIAL FOR LARGE IMPACTS FROM STRONG THUNDERSTORMS AND WIND
SHEAR THROUGH THIS AFTERNOON AND EARLY EVENING..BEFORE MOVING EASTWARD BY
TONIGHT. EXPECT DAYTIME GUSTY WINDS AS HIGH AS 25KTS FROM THE
WEST.

OUTLOOK...
THU NIGHT...LARGE IMPACTS FROM STRONG TSTMS AND WIND SHEAR LIKELY.
OTHERWISE SHOWERS CONTINUE. REDUCTIONS ALL AREAS THU AFT-
EVE...THEN WIDESPREAD REDUCTIONS NW HALF THU NIGHT.

FRI...CHANCE OF SHOWERS...MAINLY EARLY. PRIMARILY VFR CONDITIONS.

SAT...NO SIG WX.

SUN...MAINLY VFR WITH SCATTERED SOWERS AND THUNDERSTORMS.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH THIS EVENING FOR PAZ004>006-010>012-
017>019-024>028-033>037-041-042-045-046-049>053-056>059-
063>066.

&&

SYNOPSIS...LAMBERT
NEAR TERM...LAMBERT
SHORT TERM...LA CORTE/LAMBERT
LONG TERM...GARTNER
AVIATION...CERU/GARTNER
Hazardous weather outlook, Jun 13, 7:39 AM EDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
739 AM EDT THU JUN 13 2013

PAZ004>006-010>012-017>019-024>027-033>035-045-141145-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
SOMERSET-BEDFORD-FULTON-SOUTHERN CLINTON-
739 AM EDT THU JUN 13 2013

...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY OF WIDESPREAD SEVERE WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ028-036-037-041-042-046-049>053-056>059-063>066-141145-
JUNIATA-FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN LYCOMING-
UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-
SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
739 AM EDT THU JUN 13 2013

...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
...SEVERE THUNDERSTORM WATCH 303 IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY OF WIDESPREAD SEVERE WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 13, 4:46 AM EDT, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
446 AM EDT THU JUN 13 2013

PAZ017>019-024-025-130945-
BLAIR PA-CAMBRIA PA-CLEARFIELD PA-NORTHERN CENTRE PA-
SOUTHERN CENTRE PA-
446 AM EDT THU JUN 13 2013

...STRONG THUNDERSTORMS WILL AFFECT CLEARFIELD...NORTHEASTERN
BLAIR...NORTHEASTERN CAMBRIA AND SOUTHWESTERN CENTRE COUNTIES
THROUGH 545 AM EDT...

AN AREA OF STRONG THUNDERSTORMS WAS MOVING INTO NORTHERN BLAIR...
CAMBRIA...CENTRE AND CLEARFIELD COUNTIES AT 443 AM EDT. THE STRONG
THUNDERSTORMS WERE GENERALLY MOVING EAST AT 35 MPH.

WIND GUSTS TO 40 MPH AND PEA TO DIME SIZE HAIL ARE POSSIBLE WITH
THESE STRONG THUNDERSTORMS. EXPECT NEARLY CONTINUOUS LIGHTNING FROM
THESE STRONG THUNDERSTORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL FROM THESE STRONG
THUNDERSTORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND
CREEKS.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 113 AND 137...I-99 BETWEEN MILE MARKERS 51
AND 64.

LAT...LON 4072 7881 4104 7880 4114 7817 4073 7797
      4072 7806 4074 7811 4071 7818 4065 7884

FORECASTER: LAMBERT
Special weather statement, Jun 13, 5:30 AM EDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
530 AM EDT THU JUN 13 2013

PAZ059-066-131015-
LANCASTER PA-LEBANON PA-
530 AM EDT THU JUN 13 2013

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL LEBANON AND
NORTHEASTERN LANCASTER COUNTIES...

AT 528 AM EDT...A STRONG THUNDERSTORM WAS NEAR DENVER...MOVING EAST
AT 35 MPH.

WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES. THIS STORM WILL AFFECT
ADAMSTOWN.

THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 276
AND 291.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 222...ROUTE
322.

LAT...LON 4019 7597 4019 7626 4032 7628 4035 7618
      4030 7613 4020 7596 4019 7596

FORECASTER: LAMBERT
Special weather statement, Jun 13, 6:04 AM EDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
604 AM EDT THU JUN 13 2013

PAZ012-017>019-027-045-046-049-050-131045-
CLEARFIELD PA-MIFFLIN PA-NORTHERN CENTRE PA-NORTHERN CLINTON
PA-SNYDER PA-SOUTHERN CENTRE PA-SOUTHERN CLINTON PA-SOUTHERN
LYCOMING PA-UNION PA-
604 AM EDT THU JUN 13 2013

...A STRONG THUNDERSTORM WILL AFFECT CENTRE...EAST CENTRAL
CLEARFIELD...NORTHEASTERN MIFFLIN...SOUTH CENTRAL LYCOMING...
SOUTHEASTERN CLINTON...SOUTHWESTERN UNION AND WEST CENTRAL SNYDER
COUNTIES...

AT 600 AM EDT...A STRONG THUNDERSTORM WAS 14 MILES NORTHWEST OF STATE
COLLEGE...MOVING EAST AT 50 MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. EXPECT INTENSE
LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL FROM THIS STORM...
AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS.
THE RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS. THIS
STORM WILL AFFECT UNIONVILLE...MILESBURG...LAMAR...MACKEYVILLE AND
LOGANTON.

OTHER NOTABLE LOCATIONS AFFECTED INCLUDE PENNSYLVANIA STATE
UNIVERSITY AND LOCK HAVEN UNIVERSITY.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 133 AND 192...I-99 BETWEEN MILE MARKERS 62
AND 85.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 220...
ALTERNATE ROUTE 220...ROUTE 322...STATE ROAD 26...STATE ROAD 45...
STATE ROAD 120.

LAT...LON 4125 7718 4076 7719 4081 7820 4105 7818

FORECASTER: CERU
Special weather statement, Jun 13, 7:16 AM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
716 AM EDT THU JUN 13 2013

PAZ046-050>053-057>059-131200-
COLUMBIA PA-DAUPHIN PA-LEBANON PA-MONTOUR PA-NORTHUMBERLAND PA-
SCHUYLKILL PA-SNYDER PA-SOUTHERN LYCOMING PA-
716 AM EDT THU JUN 13 2013

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT COLUMBIA...EASTERN
SNYDER...MONTOUR...NORTHERN DAUPHIN...NORTHERN LEBANON...
NORTHUMBERLAND...SCHUYLKILL AND SOUTHEASTERN LYCOMING COUNTIES...

AT 713 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
EXCHANGE TO MILLERSBURG...MOVING EAST AT 35 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. EXPECT INTENSE
LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL FROM THESE
STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE
AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.
THESE STORMS WILL AFFECT URBAN...CAMBRA...SHUMANS AND GIRARDVILLE.

OTHER NOTABLE LOCATIONS AFFECTED INCLUDE KNOEBELS...BLOOMSBURG
UNIVERSITY AND PENN STATE SCHUYLKILL.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-78 BETWEEN MILE MARKERS 0 AND 8...I-80 BETWEEN MILE MARKERS 216 AND
247...I-81 BETWEEN MILE MARKERS 85 AND 139.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
147...ROUTE 11...ROUTE 11/15...ROUTE 15...ROUTE 22...ROUTE 209...
ROUTE 322/22...ROUTE 522...STATE ROAD 61...STATE ROAD 309.

LAT...LON 4069 7583 4064 7598 4057 7601 4049 7643
      4042 7631 4040 7702 4047 7695 4052 7699
      4089 7684 4089 7682 4091 7684 4122 7672
      4124 7631 4114 7628 4114 7622 4096 7621
      4091 7605 4091 7599 4074 7576

FORECASTER: CERU
Local storm report, Jun 13, 7:28 AM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
728 AM EDT THU JUN 13 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0259 AM     TSTM WND DMG     BRANDY CAMP             41.34N  78.70W
06/13/2013                   ELK                PA   911 CALL CENTER

            TREE DOWN ON ROUTE 219.

&&

EVENT NUMBER CTP1300105

EVANEGO
Local storm report, Jun 13, 8:15 AM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
815 AM EDT THU JUN 13 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0259 AM     TSTM WND DMG     BRANDY CAMP             41.34N  78.70W
06/13/2013                   ELK                PA   911 CALL CENTER

            TREE DOWN ON ROUTE 219.

0600 AM     TSTM WND DMG     WARRIORS MARK           40.70N  78.11W
06/13/2013                   HUNTINGDON         PA   911 CALL CENTER

            WIRES REPORTED DOWN.

0605 AM     TSTM WND DMG     BARREE                  40.59N  78.10W
06/13/2013                   HUNTINGDON         PA   911 CALL CENTER

            TREE DOWN ON BARREE ROAD.

0620 AM     TSTM WND DMG     STATE COLLEGE           40.79N  77.86W
06/13/2013                   CENTRE             PA   911 CALL CENTER

            TREES REPORTED DOWN IN STATE COLLEGE BORO AND FERGUSON
            TWP.

0750 AM     TSTM WND DMG     1 E NEW OXFORD          39.86N  77.04W
06/13/2013                   ADAMS              PA   TRAINED SPOTTER

            LARGE TREE REPORTED DOWN AT INTERSECTION OF ROUTE 30
            AND ROUTE 94.

&&

EVENT NUMBER CTP1300105 CTP1300107 CTP1300108 CTP1300106 CTP1300109

EVANEGO

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 1:45 AM EDTSpecial Weather StatementCTPBedford60 min
Jun 13, 1:52 AM EDTSpecial Weather StatementCTPCambria23 min
Jun 13, 1:59 AM EDTSpecial Weather StatementCTPWarren46 min
Jun 13, 2:18 AM EDTSpecial Weather StatementCTPBlair, Huntingdon42 min
Jun 13, 2:28 AM EDTSpecial Weather StatementCTPElk62 min
Jun 13, 2:42 AM EDTSpecial Weather StatementCTPBlair, Huntingdon63 min
Jun 13, 2:52 AM EDTSevere Thunderstorm WarningCTPCameron, Elk53 min
Jun 13, 3:24 AM EDTSpecial Weather StatementCTPCentre, Clinton, Mifflin66 min
Jun 13, 3:32 AM EDTSpecial Weather StatementCTPCameron, Clinton, Elk58 min
Jun 13, 3:52 AM EDTSevere Thunderstorm WarningCTPCameron, Centre, Clearfield, Clinton, Elk, Potter53 min
Jun 13, 4:20 AM EDTSpecial Weather StatementCTPElk, McKean, Warren85 min
Jun 13, 4:21 AM EDTSpecial Weather StatementCTPColumbia, Lycoming, Montour, Northumberland, Schuylkill, Union54 min
Jun 13, 4:44 AM EDTSpecial Weather StatementCTPClinton46 min
Jun 13, 4:46 AM EDTSpecial Weather StatementCTPClearfield59 min
Jun 13, 5:15 AM EDTSevere Thunderstorm WarningCTPBedford, Blair, Cambria, Centre, Clearfield, Fulton and 3 more60 min
Jun 13, 5:30 AM EDTSpecial Weather StatementCTPBerks45 min
Jun 13, 5:48 AM EDTAreal Flood AdvisoryCTPMcKean, Warren117 min
Jun 13, 6:04 AM EDTSpecial Weather StatementCTPCentre41 min
Jun 13, 6:05 AM EDTAreal Flood AdvisoryCTPCameron, Elk115 min
Jun 13, 6:15 AM EDTSevere Thunderstorm WarningCTPBedford, Blair, Centre, Clinton, Cumberland, Franklin and 8 more75 min
Jun 13, 6:30 AM EDTAreal Flood AdvisoryCTPBedford, Blair, Cameron, Centre, Clearfield, Clinton and 12 more2 hr
Jun 13, 6:52 AM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, Franklin, Fulton, Perry, York38 min
Jun 13, 7:16 AM EDTSpecial Weather StatementCTPColumbia, Dauphin, Montour, Northumberland, Schuylkill44 min
Jun 13, 7:31 AM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, Dauphin, Franklin, Lancaster, Lebanon and 1 more59 min
Jun 13, 7:41 AM EDTAreal Flood AdvisoryCTPColumbia, Cumberland, Dauphin, Juniata, Lancaster, Lebanon and 9 more2 hr
Jun 13, 7:55 AM EDTAreal Flood AdvisoryCTPAdams, Cumberland, Dauphin, Franklin, Lancaster, York2 hr

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.